Alert archive / Ohio / Flash Flood Warnings in 2009
Flash Flood Warning 2, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 2, 2009, 11:08 PM EDT for Hamilton County, Ohio. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2009, 11:08 PM EDT (03:08 UTC)
- Expired
- Jun 3, 2009, 2:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Hamilton County, OH
The radar
The Cincinnati radar (KILN), 66 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 12:12 AM EDT | FLASH FLOOD | Cincinnati, OH | STREAMS OUT OF BANKS. |
| Jun 3, 12:21 AM EDT | FLASH FLOOD | Cincinnati, OH | I-71 AT DANA PARTIALLY BLOCKED DUE TO STANDING WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 64 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1054 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KILN 030308
FFWILN
OHC061-030600-
/O.NEW.KILN.FF.W.0002.090603T0308Z-090603T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1108 PM EDT TUE JUN 2 2009
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HAMILTON COUNTY IN SOUTHWEST OHIO...
* UNTIL 200 AM EDT.
* AT 1102 PM EDT...LAW ENFORCEMENT REPORTED THAT EXCESSIVE RAINFALL
WAS PRODUCING FLASH FLOODING IN SEVERAL LOCATIONS AROUND
CINCINNATI INCLUDING PARTS OF INTERSTATE 75 AND INTERSTATE 71.
RADAR AND RAIN GAGES INDICATE THAT UP TO 1.5 INCHES OF RAIN HAD
FALLEN WITHIN AN HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODING. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS...ESPECIALLY IF VISIBILITY IS RESTRICTED
DUE TO HEAVY RAIN. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY
AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS SHOULD NOT
DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT ROUTE TO REACH
YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.
&&
LAT...LON 3930 8480 3927 8427 3925 8427 3922 8432
3920 8431 3920 8428 3908 8430 3909 8444
3911 8445 3910 8450 3912 8472 3914 8474
3913 8477 3914 8481
$$2 follow-up statements
000
WGUS71 KILN 030433
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1233 AM EDT WED JUN 3 2009
OHC061-030600-
/O.CON.KILN.FF.W.0002.000000T0000Z-090603T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAMILTON OH-
1233 AM EDT WED JUN 3 2009
...FLASH FLOOD WARNING CONTINUES FOR HAMILTON COUNTY UNTIL 200 AM
EDT...
AT 1229 AM EDT...LOCAL LAW ENFORCEMENT REPORTED THAT I-71 NEAR DANA
WAS STILL PARTIALLY COVERED WITH STANDING WATER. IN ADDITION...HEAVY
RAIN HAS FALLEN OVER MILL CREEK AND SHARON CREEK AND THEY ARE
RISING RAPIDLY.
RADAR INDICATED THAT RAIN CONTINUES TO FALL ACROSS THE WARNED AREA
WITH ANOTHER QUARTER TO THREE QUARTERS OF AN INCH IS POSSIBLE
THROUGH 200 AM EDT. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLASH FLOODING TO CONTINUE TO OCCUR.
SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...BLUE ASH...
CHEVIOT...CINCINNATI...DAYTON...DEER PARK...FINNEYTOWN...HARRISON...
LOVELAND...MADEIRA...MONTGOMERY...MOUNT HEALTHY...NORTH COLLEGE
HILL...NORWOOD...READING AND WYOMING.
LAT...LON 3930 8480 3927 8427 3925 8427 3922 8432
3920 8431 3920 8428 3908 8430 3909 8444
3911 8445 3910 8450 3912 8472 3914 8474
3913 8477 3914 8481
$$000
WGUS71 KILN 030556
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
156 AM EDT WED JUN 3 2009
OHC061-030610-
/O.EXP.KILN.FF.W.0002.000000T0000Z-090603T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAMILTON OH-
156 AM EDT WED JUN 3 2009
...THE FLASH FLOOD WARNING FOR HAMILTON COUNTY WILL EXPIRE AT 200 AM
EDT...
STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING
TO RECEDE. A FEW LOCATIONS MAY STILL HAVE HIGH WATER FOR ANOTHER
HOUR OR SO...BUT THE FLOOD THREAT HAS DIMINISHED. IF FLOODING HAS
BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT
AGENCY.
LAT...LON 3930 8480 3927 8427 3925 8427 3922 8432
3920 8431 3920 8428 3908 8430 3909 8444
3911 8445 3910 8450 3912 8472 3914 8474
3913 8477 3914 8481
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 7:47 PM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 2, 7:47 PM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 747 PM EDT TUE JUN 2 2009 .SYNOPSIS... SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A SLOW MOVING COLD FRONT WILL AFFECT THE REGION TONIGHT INTO THURSDAY. HIGH PRESSURE AND DRIER AIR WILL FOLLOW THE FRONT FOR FRIDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... FRONTAL BOUNDARY REMAINS ACROSS SOUTHERN OHIO. WITH CAPES AROUND 2000 J/KG...THUNDERSTORMS HAVE DEVELOPED...SOME SEVERE...AND SEVERE THUNDERSTORM WATCH 323 IS IN EFFECT UNTIL 11 PM FOR ALL ILN COUNTIES EXCEPT THOSE IN WEST CENTRAL OHIO. WIND FIELDS ARE WEAK...SO EXPECT SEVERE THUNDERSTORMS TO WEAKEN AFTER SUNSET. STILL...FRONTAL CONVERGENCE WILL INCREASE OVERNIGHT...SO NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL PERSIST. LOWS WILL BE IN THE 60S SOUTH OF I-70...WITH 50S NORTH. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... SHOWERS AND THUNDERSTORMS WILL CONTINUE ON WEDNESDAY AS THE FRONT SLIDES SLOWLY SOUTH. BEST CHANCE FOR SEVERE WEATHER WILL BE IN SOUTHERN COUNTIES WHERE INSTABILITY WILL PERSIST. CONDITIONS WILL BE DRIER BY WEDNESDAY NIGHT...THOUGH A CHANCE OF SHOWERS WILL STICK AROUND IN MOST LOCATIONS...ESPECIALLY SOUTH OF THE OHIO RIVER. TEMPERATURES WILL TOP OUT IN THE 60S IN NORTHERN LOCATIONS...WITH 70S IN THE SOUTH. LOWS ON WEDNESDAY NIGHT WILL AVERAGE AROUND 50...ABOUT 5 DEGREES BELOW NORMAL. && .LONG TERM /THURSDAY THROUGH TUESDAY/... EMBEDDED MID LEVEL S/W LOOKS TO PROVIDE A LINGERING CHANCE OF POST FRONTAL SHOWERS ON THURSDAY. IN WESTERLY MID LEVEL FLOW...SFC HIGH PRESSURE BUILDS INTO THE GREAT LAKES PROVIDING DRY WX THURSDAY NIGHT INTO FRIDAY. NUMERICAL MODEL SOLNS SHOW A SHORTWAVE AND A SFC FRONT DROPPING INTO THE OHIO VALLEY ON SATURDAY AND STALLING OUT PARALLEL TO MID/UPR LVL FLOW ON SUNDAY. BEST DYNAMICS REMAIN NORTH TO THE NORTH...SO WL LIMIT MENTION OF CHC POPS FOR SHOWERS/THUNDERSTORMS NORTH...WHILE MAINTAINING A DRY FCST SOUTH. FOR SUNDAY WL MENTION LOW CHC POPS NORTH AND AND ONLY SLIGHT CHC SOUTH. IN SPLIT FLOW PATTERN NUMERICAL MODEL SOLN/S DIFFER ON THE PHASING AND THE POSSIBLE DEVELOPMENT OF AN UPR TROF OVER THE GREAT LAKES BY ERLY NEXT WEEK. HAVE TRENDED THE FCST SOLN TOWARD HPC GUID/ECMWF SOLN...WITH A SIGNIFICANT SFC WAVE TRACKING THRU THE GREAT LAKES ON MONDAY. WL THEREFORE INCREASE POPS ACRS THE ENTIRE FA SUNDAY NIGHT WITH 40 POPS ACRS ENTIRE FA ON MONDAY. WL LINGER SILENT SLIGHT CHC POPS FOR SHOWERS TUESDAY IN POST FRONTAL ENVIRONMENT. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... HARD TO FIND FNT WITH ALL THE OUTFLOW BOUNDARIES...BUT IT APPEARS TO BE RUNNING FROM ACRS NRN KY INTO S CNTRL OH. CAPES AROUND 2000 J/KG...REMAIN ACRS THE S. INSTABILITY WILL WANE THIS EVENING...BUT ADDITIONAL CONVECTION EXPECTED LATER TNGT AS H5 S/W DROPS SE. SCT SHRA/TSTM WILL CONTINUE ON WEDNESDAY AS H5 S/W SWINGS ACRS THE FA...INTERACTING WITH THE FNT. OUTLOOK...MVFR CONDITIONS IN SHOWERS AND SOME IFR IN THUNDERSTORMS IS POSSIBLE THROUGH THURSDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...CONIGLIO NEAR TERM...CONIGLIO SHORT TERM...CONIGLIO LONG TERM...AR AVIATION...SITES
Hazardous weather outlook, Jun 2, 3:35 PM EDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 335 PM EDT TUE JUN 2 2009 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-045-046-051>056- 060>065-070>074-077>082-088-031945- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-DARKE-UNION OH-DELAWARE- MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY- GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS- HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 335 PM EDT TUE JUN 2 2009 ...SEVERE THUNDERSTORM WATCH 323 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. AN EAST-WEST ORIENTED FRONT WILL BISECT THE REGION TODAY. THIS WILL BE THE PRIMARY FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. THE ATMOSPHERE IS FORECAST TO BECOME MODERATELY UNSTABLE. THUS THERE IS THE POTENTIAL FOR SOME OF THE STORMS TO STRENGTHEN TO SEVERE LIMITS WITH HAIL AND DAMAGING WINDS BOTH BEING POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SPOTTER ACTIVATION IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS. OHZ026-034-035-043-044-031945- HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN- 335 PM EDT TUE JUN 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. AN EAST-WEST ORIENTED FRONT WILL BISECT THE REGION TODAY. THIS WILL BE THE PRIMARY FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. THE ATMOSPHERE IS FORECAST TO BECOME MODERATELY UNSTABLE. THUS THERE IS THE POTENTIAL FOR SOME OF THE STORMS TO STRENGTHEN TO SEVERE LIMITS WITH HAIL AND DAMAGING WINDS BOTH BEING POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SPOTTER ACTIVATION IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.
In the hours before
Special weather statement, Jun 2, 9:36 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 936 PM EDT TUE JUN 2 2009 INZ073>075-080-KYZ091-030230- DEARBORN IN-RIPLEY IN-OHIO IN-SWITZERLAND IN-BOONE KY- 936 PM EDT TUE JUN 2 2009 ...A STRONG THUNDERSTORM WILL AFFECT BOONE...SWITZERLAND...OHIO... SOUTHEASTERN RIPLEY AND SOUTHERN DEARBORN COUNTIES THROUGH 1030 PM EDT... AT 933 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR AVONBURG...MOVING EAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...CROSS PLAINS...AVONBURG...OLEAN...VERSAILLES...VERSAILLES LAKE... FRIENDSHIP...FAIRVIEW...BEAR BRANCH...CENTER SQUARE...FARMERS RETREAT...ALLENSVILLE AND MILAN. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Local storm report, Jun 2, 10:19 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1019 PM EDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 PM HAIL AURORA 39.07N 84.90W
06/02/2009 U0.75 INCH DEARBORN IN PUBLIC
1016 PM TSTM WND DMG 2 E EAST ENTERPRISE 38.87N 84.95W
06/02/2009 SWITZERLAND IN PUBLIC
LARGE BRANCHES BROKEN
&&Local storm report, Jun 2, 10:24 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1024 PM EDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 PM HAIL 3 NE EAST ENTERPRISE 38.90N 84.95W
06/02/2009 E1.25 INCH SWITZERLAND IN PUBLIC
1022 PM HAIL EAST ENTERPRISE 38.87N 84.99W
06/02/2009 U0.88 INCH SWITZERLAND IN PUBLIC
&&Local storm report, Jun 2, 10:46 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1046 PM EDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL FLORENCE 38.99N 84.64W
06/02/2009 E0.75 INCH BOONE KY PUBLIC
1033 PM HAIL CINCINNATI 39.14N 84.51W
06/02/2009 E1.00 INCH HAMILTON OH PUBLIC
1040 PM HAIL CRITTENDEN 38.78N 84.61W
06/02/2009 E0.75 INCH GRANT KY PUBLIC
&&
HUGHESLocal storm report, Jun 2, 10:59 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1059 PM EDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG CINCINNATI 39.14N 84.51W
06/02/2009 HAMILTON OH TRAINED SPOTTER
TREES/LARGE BRANCHES DOWN IN THE PRICE HILL AREA
&&
HUGHESLocal storm report, Jun 2, 11:04 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1104 PM EDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM HAIL CINCINNATI 39.14N 84.51W
06/02/2009 E1.00 INCH HAMILTON OH PUBLIC
1048 PM HAIL CINCINNATI 39.14N 84.51W
06/02/2009 E0.75 INCH HAMILTON OH PUBLIC
&&
HUGHESThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 10:26 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 49 min |
| Jun 2, 10:46 PM EDT | Areal Flood Advisory | ILN | Hamilton | 3 hr |
| Jun 2, 11:04 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 26 min |
| Jun 3, 12:18 AM EDT | Areal Flood Advisory | ILN | Brown, Clermont, Clinton, Highland, Warren | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.